Last reply 5 years ago
avonex

Been on avonex for 5 weeks and started off well but the last couple of weeks ive had a shit day on the day I inject. Flu like symptons the ms nurse said, take paracetamol beforehand he said……,,…. how about a packet and laid up i said…….. please tell me it gets easier?

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
5 years ago

Betaferons do cause the flu-like side effects, but they shouldn’t hang around too long.
Can you time your jab, so that you’re just in bed by the time these side effects hit?
It does get easier. I was on Betaferon for 5 years. Once I was over the initial flu-like symptoms, they would sneak up from time to time, but it was the exception to the rule.
Stay with it, it does get easier, but try altering the time of day that you jab yourself.
Hope this helps.


norfolkgal
5 years ago

I can promise it gets easier @kerrylouise although its individual what suits people.

I have now been on Avonex 19 months and I have learnt how to do it so it suits me.

I was bruising to begin so asked tips from the MS nurse and mainly other people and now I rarely get side effects.

I take 2 Ibuprofen then get the Avonex from the fridge. Its about 30min to warm enough so I inject then when I remove the needle I press hard on the spot where it went for about 2min. Within 30min to 1hr I go to bed and when I get up the next morning I would not even know I have done it and if I have a slight headache I have 2 paracetamol.

Within this time I have only got the full on flu like problems twice which was full on shaking and teeth chattering like I was freezing but steam was almost coming off me.

I debated changing but its nice to only need to inject weekly and with my poor memory it easier for me to remember.

I hope you find your way and get on ok.


kerrylousie
5 years ago

Its nice to know it will get easier. I did inject before going to bed last week but I had a crap nights sleep and I never have a sleepy problem, ever, so im not gonna do that again 🙂
Thanku norfolkgal and as ever stumbler, your advife always helps in fact I dont bother anyone else now, just ask u xx


deirdremg
5 years ago

I’m on it too, but I am new to it. I’ve heard 2 litres of water day before and on the day – keep hydrated. Also take injection out of fridge the night before to make sure it is at room temperature. Hope that helps 🙂


janep
5 years ago

Definitely stay hydrated and I also used to find that when I was hungry I’d get more headachey so would make sure I ate regularly on jab days. I switched to morning jabs as I was really struggling the day after if I did them at night, and aside from a bit of a headache mid afternoon I never really had much of a problem so fingers crossed you settle into a routine that works for you soon xx


kerrylousie
5 years ago

Thank you, it is nice to know we are not experiencing these things alone 🙂


everycloud
5 years ago

It does get better!! I’m just over 2 months in and noticing improvements every week. I certainly couldn’t get through the night of or even the day after without ibuprofen and paracetamol, and cannot sleep well the night after (rather than the night of, strangely). I started off doing it at about 7 or 8 in the evening, but now do it right before I go to sleep. I think it is just trial and error for what time works for you. I do get aches in my thigh for a couple of days (a couple of days after injecting) which I imagine will be the only thing that won’t eventually disappear. Good luck with it!

Post Comment

You must be logged in to reply to this topic.